Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 25, 2001, 11:34 PM EDT for Guilford County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2001, 11:34 PM EDT (03:34 UTC)
- Expired
- May 26, 2001, 12:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Guilford County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:45 PM EDT | Hail 1 | Greensboro, NC | |
| May 26, 12:06 AM EDT | Hail 1 | Greensboro, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS52 KRAH 260335 SVRRAH NCC081-260400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1134 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUILFORD COUNTY IN NORTH CAROLINA * UNTIL MIDNIGHT EDT * AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF GREENSBORO...OR ABOUT 3 MILES NORTH OF HIGH POINT...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GREENSBORO HIGH POINT LAKE TOWNSEND THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ SEB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:00 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 25, 9:00 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 900 PM EDT FRI MAY 25 2001 AS PRECIP DEPARTS TO OUR NORTHEAST ANOTHER AREA OF LIGHT PCPN ...MOSTLY ALOFT...APPEARS ON OUR WEST. HOWEVER...THIS WILL ONLY CAUSE ISOLATED SHOWERS OR SPRINKLES AS IT PASSES ACROSS OUR AREA TONIGHT. SO FOR TONIGHTS ZFP PACKAGE...I WILL LOWER POPS TO 20. SKIES WILL BE PARTLY CLOUDY. .RAH...NONE. AFL
In the hours before
Local storm report, May 25, 7:25 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
725 PM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
5
0420 PM 2 W TARBORO NC .88 INCH HAIL
05/25/01 EDGECOMBE REPORTED BY SKYWARN
SPOTTER
MLMSpecial weather statement, May 25, 7:29 PM EDT, 4 hours 5 minutes before
NCZ007>014-024>030-040>044-075>079-084>086-088>091-096-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 729 PM EDT FRI MAY 25 2001 SEVERE THUNDERSTORM WATCH #289 THAT WAS IN EFFECT FOR...JOHNSTON... LEE...WARREN...RICHMOND...MARTIN...VANCE...NASH...SAMPSON...WAKE... BLADEN...SCOTLAND...HALIFAX...HARNETT...EDGECOMBE...PERSON... CHATHAM...FRANKLIN...GATES...ORANGE...WAYNE...CUMBERLAND...DURHAM... GRANVILLE...PITT...BERTIE...HERTFORD...HOKE...NORTHAMPTON...DUPLIN... MOORE...GREENE...WILSON AND LENOIR COUNTIES... HAS BEEN CANCELLED.
Local storm report, May 25, 11:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
1131 PM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM TARBORO NC WIND DAMAGE
05/25/01 EDGECOMBE SEVERAL TREES DOWN IN
TOWN. 8-10 TREES DOWN IN
ONE MOBILE HOME PARK WITH
ROOFS PEELED BACK.
0420 PM TARBORO NC .88 INCH HAIL
05/25/01 EDGECOMBE ESTIMATED 150 ACRES OF
CROP DA`MAGEThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 28 min |
| May 25, 11:48 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 27 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 31 min |
| May 26, 11:54 AM EDT | Severe Thunderstorm Warning | RAH | Nash | 36 min |
| May 26, 1:05 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 25 min |
| May 26, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 25 min |
| May 26, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.